MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), cardiovascular injuries such as perforation or dissection of vessels are known potential risks or adverse events associated with the overall transcatheter valve replacement (tvr) procedure and may require intervention.According to the literature review, and as documented in a technical summary written by ew, vascular complications are a well-recognized complication of the transfemoral tvr procedure in this elderly population with multiple co-morbidities.Edwards has reviewed many reports, including screening data records and source documentation of vascular complications, and has found that the root cause is typically related to a combination of vessel size, tortuosity, and calcifications.Although the incidence is decreasing with smaller sheath/delivery system sizes and physician experience, there will continue to be cases in which vascular complications will occur.The training manuals instruct on procedural considerations for sheath insertion with regards to proper screening critical to reducing vascular complications.The training manual instructs the operator on proper sheath insertion and withdrawal techniques, including pre-dilating the vessel with the edwards dilators, as needed.It also notes that calcification may reduce lumen diameter and limit or prevent the transfemoral passage of the devices.The ifu contraindicates patients with ilio-femoral vessel characteristics that would preclude safe placement of sheaths such as severe obstructive calcification or severe tortuosity.Pre-procedure screening and assessment of the femoral/iliac artery internal diameters will enable the clinician to determine if the sapien valve (all models) can be delivered transfemorally.Assessment of location and amount of circumferential calcium will aid in determining areas of reduced vessel diameters.The operators are trained to measure minimum vessel diameter taking calcium into account.The training manual also lists the minimum recommended vessel size for each size device.Despite the best screening tools, a small percentage of patients will have femoral/iliac vessels that are not amenable to the trans-femoral approach or where increased resistance is encountered during insertion of devices.In many cases, the vessel minimum luminal diameter (mld) may be borderline or below the indicated size.In addition, significant calcification and/or tortuosity, not always appreciable on imaging, could be contributing factors to the event.The minimum required vessel diameter for a 14 fr sheath is 5.5 mm.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest that factors indicated above caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a procedure with a 23mm sapien 3 ultra valve was implanted in a failed non-edwards valve(26mm).The patient was taken to the cath lab after sometime post procedure for a perforation in the left common iliac requiring placement of a covered stent and was stable.

Brand Name
EDWARDS ESHEATH PLUS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25349882
Report Number2015691-2026-15701
Device Sequence Number10444629
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)271124(11)251124
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number67225904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale